Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

Suffering from anemia. Hysterectomy to be done. Feeling chest tightness and hard to breath. What's wrong?

User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 2397 Questions
I am a 47 year old female with anemia. I had a blood transfusion in XXXXXXX and another last week. I am having a hysterectomy next month. I'm concerned because my chest feels tight and I am having a hard time breathing, even after this second transfusion. I do not feel that "burst" of energy everyone talks about. What is wrong with me?
Posted Fri, 31 Aug 2012 in Blood Disorders
Answered by Dr. Robert Galamaga 1 hour later
Hello and thank you for submitting your question.

Your question is a very good one and I will work on providing you with some information and recommendations.

The most likely reason why you don't feel the energy you might expect right now is because transfused blood needs to be oxygenated by the body before it completely functions. This can generally take three or four days. You might consider taking some iron supplements as this will help your body generate new blood cells as well.

Thanks again for submitting your question. Please let me know if you have any additional concerns.


Dr Robert
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Hematologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor